Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 94, NWS Charleston, SC

August 19, 20144 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 19, 2014, 1:48 PM EDT for 4 counties in South Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 1:48 PM EDT (17:48 UTC)
Expired
Aug 19, 2014, 2:45 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Aug 19, 1:50 PM EDTTSTM WND DMG2 Ese Pritchardville, SCWARNING POINT REPORTED TREE DOWN AT THE INTERSECTION OF MAY RIVER ROAD AND OLD MILLER ROAD.
Aug 19, 2:02 PM EDTTSTM WND DMG2 N Hilton Head Island, SCTREE DOWN AT THE 30 BLOCK OF GUMTREE ROAD.
Aug 19, 2:13 PM EDTTSTM WND DMGCoosawhatchie, SCTWO TREES DOWN ON INTERSTATE 95 AT MILEMARKER 26 AND 33.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS52 KCHS 191748
SVRCHS
SCC013-029-049-053-191845-
/O.NEW.KCHS.SV.W.0094.140819T1748Z-140819T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 148 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM ROBERTVILLE TO FOREST BEACH...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  TARBORO...SUN CITY...ROSE HILL...SWITZERLAND...CALAWASSIE ISLAND...
  FOLLY FIELD...GILLISONVILLE...GRAYS...EARLY BRANCH...LEMON
  ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3278 8101 3279 8073 3257 8046 3244 8035
      3250 8043 3249 8047 3242 8046 3240 8042
      3234 8045 3231 8043 3226 8065 3225 8063
      3214 8074 3211 8083 3212 8083 3207 8088
      3257 8130
TIME...MOT...LOC 1748Z 274DEG 33KT 3253 8120 3214 8076

$$
4 follow-up statements
193 
WWUS52 KCHS 191804
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT TUE AUG 19 2014

SCC013-029-049-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
204 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GILLISONVILLE TO SHELTER COVE...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS 
POINT...BLUFFTON...FOREST BEACH...FRIPP ISLAND...GARDENS 
CORNER...GARNETT...GRAYS...HILTON HEAD ISLAND...PARRIS 
ISLAND...POCOTALIGO...PORT ROYAL...RIDGELAND...
TARBORO...TILLMAN...YEMASSEE...BEAUFORT...HILTON HEAD 
AIRPORT...LADYS ISLAND AND SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3212 8091 3258 8128 3278 8101 3279 8073
      3257 8046 3244 8035 3250 8043 3249 8047
      3242 8046 3240 8042 3234 8045 3231 8043
      3226 8065 3225 8063 3214 8074 3211 8083
      3212 8083
TIME...MOT...LOC 1803Z 272DEG 35KT 3257 8102 3217 8068

$$
685 
WWUS52 KCHS 191814
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT TUE AUG 19 2014

SCC049-191824-
/O.CAN.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
HAMPTON SC-
214 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...

LAT...LON 3214 8074 3216 8079 3225 8083 3260 8115
      3264 8095 3262 8090 3266 8087 3271 8065
      3257 8046 3245 8036 3250 8043 3249 8047
      3241 8046 3240 8042 3234 8045 3231 8044
      3233 8045 3226 8065 3224 8064
TIME...MOT...LOC 1814Z 272DEG 35KT 3255 8091 3226 8064

$$

SCC013-029-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
214 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BASHAN TO LANDS END...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

LAW ENFORCEMENT HAS REPORTED TREES DOWN IN THE BLUFFTON AREA WITH 
THESE STORMS. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...BURTON...COOSAWHATCHIE...DALE...FOLLY FIELD...FRIPP ISLAND...
GARDENS CORNER...GILLISONVILLE...GRAHAMVILLE...HILTON HEAD ISLAND...
LAUREL BAY...OLD HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
RIDGELAND...SHELDON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...
CALAWASSIE ISLAND...CLARENDON...HILTON HEAD AIRPORT...LADYS ISLAND...
LEMON ISLAND AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3214 8074 3216 8079 3225 8083 3260 8115
      3264 8095 3262 8090 3266 8087 3271 8065
      3257 8046 3245 8036 3250 8043 3249 8047
      3241 8046 3240 8042 3234 8045 3231 8044
      3233 8045 3226 8065 3224 8064
TIME...MOT...LOC 1814Z 272DEG 35KT 3255 8091 3226 8064

$$
869 
WWUS52 KCHS 191832
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE AUG 19 2014

SCC013-029-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
232 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LOBECO TO 6 MILES SOUTHEAST OF SCOTT...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...BURTON...COOSAWHATCHIE...DALE...GARDENS CORNER...LAUREL
BAY...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...SHELDON...BEAUFORT...
BEAUFORT MARINE CORPS AIR STATION...CLARENDON...LADYS ISLAND AND
SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3224 8064 3259 8099 3264 8095 3262 8090
      3266 8087 3271 8065 3257 8046 3245 8036
      3250 8043 3249 8047 3241 8046 3240 8042
      3234 8045 3231 8044 3233 8045 3226 8065
TIME...MOT...LOC 1832Z 272DEG 35KT 3254 8072 3230 8049

$$
004 
WWUS52 KCHS 191840
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT TUE AUG 19 2014

SCC013-029-053-191850-
/O.EXP.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
240 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER...COLLETON
AND BEAUFORT COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 240 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3224 8064 3259 8099 3264 8095 3262 8090
      3266 8087 3271 8065 3257 8046 3245 8036
      3250 8043 3249 8047 3241 8046 3240 8042
      3234 8045 3231 8044 3233 8045 3226 8065
TIME...MOT...LOC 1840Z 272DEG 35KT 3253 8063 3229 8040

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:13 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 19, 12:13 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1213 PM EDT TUE AUG 19 2014

.SYNOPSIS...
THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF
THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD
FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH
PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE TUESDAY MORNING...RAISED POPS ALONG/SOUTH OF 1-16 TO ACCOUNT
FOR MULTICELL THUNDERSTORMS ADVANCING INTO THIS AREA AND
DEVELOPING UPSTREAM.

AREA 12Z SOUNDINGS SAMPLED AN UNSEASONABLY STRONG/DEEP WESTERLY
FLOW REGIME IN PLACE OVER THE REGION...WITH 925-500 MB WINDS
RANGING FROM 15-25 KT OVER SOUTHERN COUNTIES TO 25-30 KT ACROSS
THE NORTH. LATE-MORNING MESOANALYSIS REVEALED A N-S STABILITY
GRADIENT OVER THE REGION WITH MLCAPES 2000-2500 J/KG AND DCAPES
600-800 J/KG ALONG/SOUTH OF I-16. THUNDERSTORMS MOVING INTO THIS
AREA WERE SUPPORTED BY A BAND OF 0-1 KM BULK SHEAR 20-25 KT AND
WERE PUSHING QUICKLY EAST 30-35 KT. THIS REGIME WILL SUPPORT AN
ISOLATED DAMAGING WIND THREAT AS ADDITIONAL MULTICELL
THUNDERSTORMS IMPACT SOUTHERN COUNTIES WITH ELEVATED POPS THIS
AFTERNOON.

FARTHER NORTH...A WELL-DEFINED SHORTWAVE ADVANCING THROUGH THE SC
MIDLANDS WILL PUSH QUICKLY TOWARD THE UPPER SC COAST THIS
AFTERNOON. THIS FEATURE SHOULD SUPPORT SCATTERED MULTICELL
THUNDERSTORMS WHICH WILL LIKELY PUSH INTO AREAS NORTH OF I-16 THIS
AFTERNOON. EVEN IN THIS AREA...SCATTERED/FAST-MOVING MULTICELL
THUNDERSTORMS AND MLCAPES AS HIGH AS 1500-2000 J/KG WILL SUPPORT
AN ISOLATED THREAT FOR BRIEF/DAMAGING WIND GUSTS.

OUTSIDE THUNDERSTORMS...EXPECT ANOTHER HOT AFTERNOON WITH TEMPS
WARMING TO MID 90S AT MANY LOCATIONS. OFFSHORE FLOW WILL PUSH 90S
TO THE BEACHES BEFORE THE SEA BREEZE DEVELOP MID TO LATE
AFTERNOON. AS ALWAYS...THUNDERSTORMS WILL GREATLY ALTER LOCAL
TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THIS EVENING...A SECONDARY UPPER DISTURBANCE WILL FOLLOW THE LEAD
SHORT WAVE AND MAY KEEP SOME CONVECTION GOING A WHILE AFTER SUNSET
MAINLY ALONG/EAST OF I-95. BY LATE EVENING... CONDITIONS SHOULD
QUIET DOWN WITH A STEADY LOW LEVEL PRES GRADIENT OVER THE REGION
SUGGESTING FOG WILL NOT BE AN ISSUE.

A HOT PATTERN IS IN STORE FOR THE MID-TERM PERIOD DUE TO STRONG
UPPER RIDGING AND DEEP WESTERLY FLOW. ALTHOUGH SOME MID LEVEL
CAPPING WILL BE PRESENT...WEAK SHORTWAVE PERTURBATIONS ROTATING
AROUND THE UPPER RIDGE EACH DAY WILL SUPPORT ISOLATED MAINLY
AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH TEMPS ALL THREE DAYS
WILL BE IN THE UPPER 90S...THOUGH THURSDAY LOOKS THE WARMEST DUE TO
THE GREATEST UPPER HEIGHTS AND STRONGEST DOWNSLOPE FLOW. A FEW
TRIPLE DIGIT READINGS ARE EXPECTED ACROSS INLAND AREAS ON THURSDAY.
MODEL SOUNDINGS SHOW SOME DRIER AIR MIXING DOWN DURING THE HOURS OF
PEAK HEATING...SO THE BEST CHANCE OF ANY AREAS HITTING A HEAT INDEX
OF 110 WOULD BE MID TO LATE AFTERNOON WITHIN 50 OR SO MILES OF THE
COAST WHEN THE SEA BREEZE MOVES INLAND. FOR NOW WE ARE SHOWING MAX
HEAT INDICES OF 105 TO 109 ALL THREE DAYS AND WILL MAINTAIN A MENTION
OF POSSIBLE HEAT ADVISORIES IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A
TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE
GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP
TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY.
COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS
IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE
BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN
CHANCES AS BETTER CONVERGENCE DEVELOPS.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHOWERS/THUNDERSTORMS ARE EXPECTED TO REDEVELOP...BY MIDDAY
AROUND SAVANNAH WHERE THE PROBABILITY FOR DIRECT IMPACTS ARE
HIGH...AND EARLY/MID AFTERNOON AT KCHS...WHERE CB/VCTS ARE
FORECAST. GUSTY/SHIFTING WINDS/FLIGHT RESTRICTIONS WILL ACCOMPANY
ANY THUNDERSTORMS. WILL AMEND TAFS AS NEEDED BASED ON NEAR TERM
CONVECTIVE TRENDS.

OUTSIDE OF THESE EPISODES...VFR THROUGH TONIGHT.

EXTENDED AVIATION OUTLOOK...MAINLY VFR WED THROUGH FRI. INCREASING
CHANCES FOR FLIGHT RESTRICTIONS SAT INTO SUN AS A FRONT DROPS
THROUGH. COULD SEE SOME LOW CEILINGS AND/OR VSBYS WITH THE FRONT
ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS.

&&

.MARINE...
OFFSHORE WINDS 15-20 KT WILL TURN TOWARD THE SW AS THE SEA BREEZE
CIRCULATION DEVELOPS THIS AFTERNOON. SEAS WILL RANGE FROM 2-4 FT
WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM. ELEVATED W/SW WINDS
WILL CONTINUE TONIGHT.

LAND-BASED TSTMS WILL READILY SHIFT OVER THE WATERS THIS
AFTERNOON AND EVENING. SOME OF STORMS COULD PRODUCE GUSTY WINDS IN
EXCESS OF 35 KT AND DEADLY LIGHTNING STRIKES. CONVECTION OVER THE
WATERS WILL DIMINISH LATE IN THE EVENING AND OVERNIGHT.

SW FLOW WILL PREVAIL WEDNESDAY THROUGH FRIDAY BEFORE WINDS SWITCH
AROUND TO NE OR ENE BEHIND A COLD FRONT OVER THE WEEKEND. OCCASIONAL
WIND SURGES ARE POSSIBLE THOUGH IN GENERAL WINDS WILL BE LESS THAN
15 KT WITH SEAS LESS THAN 4 FT.

&&

.CLIMATE...
RECORD MAX TEMPS...
TUE 8/19...
KCHS 98 SET IN 1983
KCXM 98 SET IN 1895
KSAV 99 SET IN 1900 AND PREVIOUS

WED 8/20...
KCHS 97 SET IN 2005 AND PREVIOUS
KCXM 99 SET IN 1902
KSAV 102 SET IN 1900

THU 8/21...
KCHS 100 SET IN 1983
KCXM 99 SET IN 1900
KSAV 101 SET IN 1902

FRI 8/22...
KCHS 100 SET IN 1983
KCXM 98 SET IN 1983
KSAV 100 SET IN 1983

LAST TIME 100 DEGREES OR HIGHER...
KCHS JUNE 21 2011
KCXM JUNE 20 2011
KSAV JULY 26 2012

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE
RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST.
UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER
RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH
CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX...
KVAX...KCAE AND KLTX.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL/SPR
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 19, 11:02 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT TUE AUG 19 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201515-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1102 AM EDT TUE AUG 19 2014

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL ADVANCE THROUGH PARTS OF
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INTO THIS EVENING.
A FEW OF THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL
OCCUR FROM NOON TO 9 PM.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF
105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-201515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1102 AM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS OVER LAND AREAS WILL MOVE
TOWARD THE EAST AND WILL ADVANCE ACROSS THE COASTAL WATERS THIS
AFTERNOON INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. THE TIME FRAME FOR THE
STRONGEST THUNDERSTORMS WILL OCCUR FROM 1 PM TO 10 PM.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Aug 19, 12:07 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
08/19/2014                   TATTNALL           GA   911 CALL CENTER

            TREE DOWN ON COLLEGE AVENUE

&&

EVENT NUMBER CHS1400975

MTE
Special weather statement, Aug 19, 12:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT TUE AUG 19 2014

GAZ100-114>116-137-138-191645-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1211 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 1245 PM EDT...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
NOBLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...REKA...PEMBROKE...WILLIE...
WEFANIE...ELLABELL...LANIER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3224 8188 3222 8144 3214 8140 3211 8140
      3210 8139 3200 8135 3168 8165 3177 8195
      3179 8196 3178 8198 3182 8202 3182 8204
      3186 8212 3189 8211 3189 8213
TIME...MOT...LOC 1612Z 277DEG 42KT 3214 8175 3186 8195
Local storm report, Aug 19, 12:52 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     HINESVILLE              31.85N  81.60W
08/19/2014                   LIBERTY            GA   911 CALL CENTER

            LARGE LIMB KNOCKED DOWN WHICH IS BLOCKING THE ENTRANCE
            TO A BUSINESS AND IS ON A POWER LINE.

&&

EVENT NUMBER CHS1400976

MTE
Special weather statement, Aug 19, 1:06 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT TUE AUG 19 2014

GAZ088-100-101-116-118-119-SCZ047-048-051-191800-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-SCREVEN-
106 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...BRYAN...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH
200 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
BLOOMINGDALE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIAMS...TUTENS...HALCYONDALE...POOLER...OLIVER...STALCO...PORT
WENTWORTH...MONTEITH...KILDARE...GOSHEN HILLS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3261 8183 3249 8094 3221 8067 3214 8074
      3210 8083 3212 8083 3209 8086 3208 8086
      3207 8088 3205 8090 3203 8084 3201 8084
      3210 8104 3209 8130
TIME...MOT...LOC 1707Z 281DEG 33KT 3252 8165 3211 8124
Local storm report, Aug 19, 1:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 NNE MIDWAY            31.83N  81.42W
08/19/2014                   LIBERTY            GA   AMATEUR RADIO

            TREE DOWN ACROSS A POWER LINE AT THE INTERSECTION OF
            LIMRICK ROAD AND NORTH COASTAL HIGHWAY.

&&

EVENT NUMBER CHS1400977

MTE
Special weather statement, Aug 19, 1:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT TUE AUG 19 2014

SCZ042-047-048-051-191845-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
146 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 245 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BRIGHTON TO
DAUFUSKIE ISLAND...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDVILLE...GARNETT...FURMAN...SUN CITY...PINELAND...DE LOACH...
ROSE HILL...CARIL BOWERS BRIDGE...WILTON GRAVES BRIDGE...SHELTER
COVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3264 8136 3275 8104 3267 8072 3236 8044
      3233 8045 3231 8043 3232 8045 3225 8061
      3226 8065 3225 8063 3222 8063 3221 8068
      3215 8072 3210 8083 3212 8083 3206 8090
      3244 8121 3246 8119 3255 8130
TIME...MOT...LOC 1747Z 271DEG 31KT 3259 8124 3209 8083

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:02 PM EDTSpecial Weather StatementCHSDorchester28 min
Aug 18, 8:11 PM EDTSpecial Marine WarningCHS94 min
Aug 18, 8:41 PM EDTSpecial Weather StatementCHSDorchester34 min
Aug 18, 9:07 PM EDTSpecial Weather StatementCHSBerkeley23 min
Aug 18, 9:38 PM EDTSpecial Weather StatementCHSCharleston37 min
Aug 18, 10:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
Aug 18, 10:22 PM EDTSpecial Marine WarningCHS113 min
Aug 18, 10:48 PM EDTSpecial Marine WarningCHS117 min
Aug 19, 1:04 PM EDTSpecial Marine WarningCHS116 min
Aug 19, 1:06 PM EDTSpecial Weather StatementCHSJasper54 min
Aug 19, 1:46 PM EDTSpecial Weather StatementCHSBeaufort, Jasper59 min
Aug 19, 1:51 PM EDTSpecial Marine WarningCHS114 min
Aug 19, 2:49 PM EDTSpecial Weather StatementCHSColleton41 min
Aug 19, 3:17 PM EDTSpecial Marine WarningCHS118 min
Aug 19, 3:45 PM EDTSpecial Weather StatementCHSCharleston60 min
Aug 19, 4:09 PM EDTSpecial Marine WarningCHS2 hr
Aug 19, 6:24 PM EDTSpecial Weather StatementCHSAllendale36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.